?possible side effects of medication

Discussion in 'I have a partner with dementia' started by Fifon, Oct 14, 2015.

  1. Fifon

    Fifon Registered User

    Aug 8, 2015
    23
    Recently my OH developed a skin irritation under his rivastigmine patches, together with a mild rash on his back, and an increase of itchiness of his legs which is a longstanding problem. The consultant advised a week break from them and then restart the lower dose ones, which we have done. Rash has gone though still gets mild reaction actually under the patch. However in the late afternoons he now seems to be feeling unwell, complaining of bad head, sore tummy, as well as itchy legs and generally being quite morose and just sitting doing nothing. Seems to be ok in the earlier part of the day. I am finding it very hard to continue to sympathise, especially in view of the many disagreements I have to try to avoid each day. Has anyone else come across this with this medication, or should I try to discuss it with the consultant again. He was diagnosed in February this year but still cannot see that he has a problem.
     
  2. marionq

    marionq Registered User

    Apr 24, 2013
    5,902
    Female
    Scotland
    I do not know the cause of the itching but my husband regularly has itching on his limbs or back. I spray him with Avon Skin so Soft moisture oil and it is astonishingly good. Often it is enough to get him back to sleep during the night.

    Give it a try.
     
  3. TinaT

    TinaT Registered User

    Sep 27, 2006
    7,095
    Bolton
    As far as I know Rivastigmine can be prescribed in liquid, tablet or patch form. I think a visit back to the consultant would be good as they can prescribe any of the above in a variety of doses. They are the experts in prescribing just the right amount and given in a way your husband can tolerate better.

    Best wishes
    TinaT
     
  4. IanDB

    IanDB Registered User

    Sep 16, 2015
    13
    Southport
    Hi Fifon
    We had a similar problem with rivastigmine patches - after several weeks use, some redness appeared under the patches & quickly developed into quite a severe reaction. We were told it's due to an allergy to the glue on the patch (i.e. not a reaction to the medication) so an alternative version of rivastigmine would probably be fine.
    My wife has been prescribed galantamine oral solution as a replacement (1ml twice a day) & it seems to be equally effective. No side-effects so far, but we're only one week in so it's early days. Fingers crossed & quietly optimistic :)
     
  5. Fifon

    Fifon Registered User

    Aug 8, 2015
    23
    Thank you for your suggestions/replies. The itchiness has eased now after my OH changed from dark to white socks! It seems to come on late in the day when he has been sitting down for a reasonable length of time. Will try the oil if it gets worse. However he is now feeling a bit dizzy, again late evening. There seems to be something different every day, and I worry in case there really is an underlying cause and I'm not giving him the attention he needs. He recently had a check up with our GP who said all was well. I wonder whether these symptoms are just the product of his general inability to be busy. His one desire seems to be to 'go out' and wants to do this even when we have just come in from somewhere. I get to the point where I am quite tired, and then the housework doesn't get done, and I worry about that. It's only 8 months since he was diagnosed with Alzheimer's and already I feel I'm not coping very well, despite having good friends. People don't really see the real picture, as one cannot recount all the goings on, and wouldn't want to anyway.

    Sorry, I've gone on a bit but beginning to dread each day, knowing things are only going to get worse. I wonder how others cope, they must be made of stronger stuff than me!
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.